Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 111, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2018, 5:25 PM CDT for Rutherford County, Smith County, Wilson County, Tennessee. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2018, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 27, 2018, 5:47 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Rutherford County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:30 PM CDT | TSTM WND DMG | 5 Ese Gladeville, TN | DELAYED REPORT FROM WEDNESDAY JUNE 27TH. TREE DOWN ON MURFREESBORO HIGHWAY SOUTH OF WEST RICHMOND SHOP ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted.
697
WUUS54 KOHX 272225
SVROHX
TNC149-159-189-272300-
/O.NEW.KOHX.SV.W.0111.180627T2225Z-180627T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
525 PM CDT WED JUN 27 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Smith County in Middle Tennessee...
North central Rutherford County in Middle Tennessee...
Wilson County in Middle Tennessee...
* Until 600 PM CDT.
* At 524 PM CDT, a severe thunderstorm was located over Belinda City,
or 9 miles southwest of Lebanon, moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Lebanon, La Vergne, Mount Juliet, Watertown, Rural Hill, Belinda
City, Alexandria, Tuckers Crossroads and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 223 and 256.
Interstate 840 between mile markers 65 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3635 8603 3611 8596 3610 8597 3608 8601
3609 8606 3608 8606 3602 8652 3606 8653
3607 8652 3607 8653 3608 8654 3608 8653
3610 8652 3611 8654 3614 8653 3614 8656
3620 8658 3632 8616 3629 8613 3633 8611
TIME...MOT...LOC 2224Z 256DEG 36KT 3613 8647
HAIL...<.75IN
WIND...70MPH
$$
Rose2 follow-up statements
382
WWUS54 KOHX 272236
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
536 PM CDT WED JUN 27 2018
TNC149-272245-
/O.CAN.KOHX.SV.W.0111.000000T0000Z-180627T2300Z/
Rutherford TN-
536 PM CDT WED JUN 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RUTHERFORD
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3604 8635 3619 8637 3624 8600 3611 8596
3610 8597 3608 8601 3609 8606 3608 8606
TIME...MOT...LOC 2235Z 265DEG 39KT 3611 8628
$$
TNC159-189-272300-
/O.CON.KOHX.SV.W.0111.000000T0000Z-180627T2300Z/
Smith TN-Wilson TN-
536 PM CDT WED JUN 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN SMITH AND SOUTHEASTERN WILSON COUNTIES...
At 535 PM CDT, a severe thunderstorm was located 7 miles south of
Lebanon, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Lebanon, Watertown, Alexandria and Tuckers Crossroads.
This includes the following highways...
Interstate 40 between mile markers 234 and 256.
Interstate 840 between mile markers 75 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3604 8635 3619 8637 3624 8600 3611 8596
3610 8597 3608 8601 3609 8606 3608 8606
TIME...MOT...LOC 2235Z 265DEG 39KT 3611 8628
HAIL...<.75IN
WIND...70MPH
$$
Rose996
WWUS54 KOHX 272247
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
547 PM CDT WED JUN 27 2018
TNC159-189-272257-
/O.CAN.KOHX.SV.W.0111.000000T0000Z-180627T2300Z/
Smith TN-Wilson TN-
547 PM CDT WED JUN 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SMITH AND
SOUTHEASTERN WILSON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3604 8635 3619 8637 3624 8600 3611 8596
3610 8597 3608 8601 3609 8606 3608 8606
TIME...MOT...LOC 2246Z 256DEG 36KT 3614 8613
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:31 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 27, 3:31 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Nashville TN 331 PM CDT Wed Jun 27 2018 .DISCUSSION... Today started off active as an upper level trough associated with the Great Lakes low helped form a complex of storms near and east of Nashville around daybreak. That complex spread east through the Upper Cumberland/Plateau the rest of the morning. That entire area had at least 1.50 inches of rain (isolated totals much greater) while early afternoon temps were suppressed down into the upper 60s (!!) to lower 70s. Quite a deal for late June. New storms...some causing reports of downed trees...formed in southern KY by mid afternoon and were spreading across our northeast counties at 20Z. These should exit our CWA by 22Z. Looking west... a few other storms were developing by 20Z in our northwest counties. Expect these to expand and intensify as they move southeastward through areas that were south of this morning's rains and therefore encounter an more unstable airmass. SPC Meso page shows CAPEs exceeding 3000 J/Kg across the west and south halves of the Midstate. Should be a break in the storms this evening but additional rounds/complexes of storms are possible late tonight into Thursday thanks to a moist and unstable airmass along with northwesterly upper level flow generated between the departing Great Lakes low and the H5 ridge over the Southwest U.S. That H5 ridge will build eastward toward TN later Thursday night and move across the state on Friday, thus ending the northwest flow aloft. Higher heights and thickness, rich moisture and increased insolation should make Friday the most uncomfortable day in the short term. Heat indicies should be mainly in the 102-105 range. After Friday's slight decrease, POPs should trend a tad higher Saturday and Sunday as the H5 ridge slides to our east. A warm moist airmass will remain in place both days...with scattered afternoon/evening storms and temps running a few degrees higher than average. Monday through Wednesday of next week looks a little warmer than average with scattered afternoon and evening storms. Upper level ridge axis will stretch from NM northeastward to PA, leaving TN on the south side of that axis. This should produce light east or northeasterly flow aloft. Models suggest extra moisture could be provided by a westward-moving weakness on the south side of the ridge...so POPs in the 30 to 50 percent range seem reasonable each day. && .AVIATION... 18Z TAF DISCUSSION. Additional thunderstorms expected to develop near all airports this afternoon with VCTS through 00Z. A break in activity is anticipated this evening before more scattered showers or possibly some thunderstorms affects the area tonight. VFR will be seen at CKV/BNA/MQY through the period but CSV will have MVFR/IFR cigs/vis at times this afternoon. Gusty southwest winds early in the TAFs will become light after sunset. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 91 74 93 75 / 50 50 20 30 10 Clarksville 74 91 73 91 74 / 50 50 20 30 10 Crossville 70 85 70 87 70 / 60 50 20 30 20 Columbia 74 91 73 91 73 / 40 50 20 40 10 Lawrenceburg 73 91 72 91 73 / 40 50 20 40 20 Waverly 74 90 73 91 74 / 50 50 20 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......49 AVIATION........Shamburger
Hazardous weather outlook, Jun 27, 8:14 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 814 AM CDT Wed Jun 27 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-281130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 814 AM CDT Wed Jun 27 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible across Middle Tennessee mainly this afternoon, then again late tonight. The main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds. Minor flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 27, 5:00 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
500 PM CDT WED JUN 27 2018
TNZ027-028-062-272230-
Rutherford TN-Davidson TN-Wilson TN-
500 PM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND SOUTHWESTERN WILSON COUNTIES UNTIL 530 PM
CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or near Nashville, moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lebanon, Nashville, Smyrna, Brentwood, La Vergne, Mount Juliet, Oak
Hill, Walterhill, Rural Hill, Antioch, Belinda City, Berry Hill,
Cedars Of Lebanon State Park, Percy Priest Lake and Gladeville.
LAT...LON 3622 8630 3595 8630 3598 8666 3601 8671
3601 8673 3603 8678 3604 8680 3617 8680
TIME...MOT...LOC 2200Z 269DEG 28KT 3609 8671
RoseLocal storm report, Jun 27, 5:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG N WHITE HOUSE 36.47N 86.65W
06/27/2018 SUMNER TN EMERGENCY MNGR
TREES DOWN NEAR MOUNT VERNON ROAD IN WHITE HOUSE
&&
EVENT NUMBER OHX1800196
DAVISLocal storm report, Jun 27, 5:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG N COTTONTOWN 36.45N 86.54W
06/27/2018 SUMNER TN EMERGENCY MNGR
TREES REPORTED DOWN ALONG JONES ROAD IN COTTONTOWN.
&&
EVENT NUMBER OHX1800197
DAVISLocal storm report, Jun 27, 5:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD GAINESBORO 36.36N 85.65W
06/27/2018 JACKSON TN SOCIAL MEDIA
FACEBOOK PHOTOS SHOWED NUMEROUS BUILDINGS AND ROADS
FLOODED IN GAINESBORO
&&
EVENT NUMBER OHX1800198
SHAMBURGERLocal storm report, Jun 27, 5:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 NNW CASTALIAN SPRINGS 36.42N 86.32W
06/27/2018 SUMNER TN EMERGENCY MNGR
SEVERAL TREES DOWN WITH CARS TRAPPED IN BETWEEN ON
GREENFIELD LANE IN CASTALIAN SPRINGS.
&&
EVENT NUMBER OHX1800199
DAVISLocal storm report, Jun 27, 5:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 3 W CROSSVILLE 35.95N 85.09W
06/27/2018 CUMBERLAND TN EMERGENCY MNGR
ONE TREE DOWN ON MAIN POWERLINE ON HWY 70 WEST OF
CROSSVILLE CAUSING POWER OUTAGES
&&
EVENT NUMBER OHX1800200
DAVISThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:28 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 47 min |
| Jun 26, 8:42 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 48 min |
| Jun 26, 9:08 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Montgomery, Stewart | 52 min |
| Jun 26, 9:48 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 42 min |
| Jun 26, 9:59 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 61 min |
| Jun 26, 10:38 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson, Sumner | 37 min |
| Jun 26, 11:14 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Macon, Sumner, Trousdale | 46 min |
| Jun 27, 12:25 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 50 min |
| Jun 27, 2:11 AM CDT | Special Weather Statement | OHX | Bedford, Coffee | 34 min |
| Jun 27, 2:38 AM CDT | Special Weather Statement | OHX | Warren | 52 min |
| Jun 27, 3:21 AM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 24 min |
| Jun 27, 6:37 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 113 min |
| Jun 27, 7:48 AM CDT | Areal Flood Advisory | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 117 min |
| Jun 27, 8:10 AM CDT | Special Weather Statement | OHX | Smith | 35 min |
| Jun 27, 8:44 AM CDT | Areal Flood Advisory | OHX | Macon, Smith, Trousdale, Wilson | 2 hr |
| Jun 27, 9:47 AM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Putnam, Smith | 118 min |
| Jun 27, 12:23 PM CDT | Special Weather Statement | OHX | DeKalb, White | 52 min |
| Jun 27, 12:45 PM CDT | Areal Flood Advisory | OHX | DeKalb | 3 hr |
| Jun 27, 1:35 PM CDT | Areal Flood Advisory | OHX | Putnam, White | 115 min |
| Jun 27, 2:15 PM CDT | Special Weather Statement | OHX | Clay, Macon, Pickett | 60 min |
| Jun 27, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 39 min |
| Jun 27, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 29 min |
| Jun 27, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett | 47 min |
| Jun 27, 3:24 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 51 min |
| Jun 27, 3:35 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Smith | 115 min |
| Jun 27, 3:36 PM CDT | Special Weather Statement | OHX | Macon | 39 min |
| Jun 27, 3:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jun 27, 3:55 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 50 min |
| Jun 27, 4:02 PM CDT | Special Weather Statement | OHX | Putnam, Smith | 28 min |
| Jun 27, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 12 min |
| Jun 27, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 18 min |
| Jun 27, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 28 min |
| Jun 27, 4:23 PM CDT | Special Weather Statement | OHX | White | 37 min |
| Jun 27, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 36 min |
| Jun 27, 4:46 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Jun 27, 4:51 PM CDT | Special Weather Statement | OHX | Davidson | 24 min |
| Jun 27, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale, Wilson | 36 min |
| Jun 27, 4:56 PM CDT | Special Weather Statement | OHX | Wilson | 34 min |
| Jun 27, 5:00 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Jun 27, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 20 min |
| Jun 27, 5:17 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 3 hr |
| Jun 27, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, White | 34 min |
| Jun 27, 5:51 PM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Jun 27, 6:02 PM CDT | Special Weather Statement | OHX | White | 28 min |
| Jun 27, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren | 33 min |
| Jun 27, 6:38 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 18 min |
| Jun 27, 6:58 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.